Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Worry about viral blip
May 15, 2011

On june 2010 i found i was HIV+ my viral was 97,500 and only 77 cd4 i been taking truvada,rayataz and norvir.

I been going for lab text every 2 months , so i have seen the changes my cd4 have been going up and down form 77 to 210, then --from 210 to 177 and the most resent was 250.

Now my question is about my viral from 97,500 went to 3000 --then 194--then almost undetectable to 158.

but my most resent went up again to 3005 my DR says that i may be resistant to one of my medications but at the beaging a was tested with genotype and showed i wasent resistant to any medication.

can u help me understand whats going on in my case please.

Response from Dr. Holodniy

Assuming you are taking all your HIV medications as prescribed, an increase in viral load to 3005 could indicate your virus has indeed become resistant to one or more of your HIV meds. It was good that your doctor got a resistance test before you started, which indicated that no resistance was present, and therefore, the regimen you started on was a good one to start. The next step is to get another resistance test and sort out whether the viral load increase is indeed related to drug resistance. If so, then your doctor will change the meds accordingly. If there is no resistance, he could check blood drug levels to make sure that you are getting enough, or still make a change, if after repeating the viral load it is still elevated to these kinds of levels.



Previous
Low CD4 Count
Next
What does not having any white cells mean?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement